Alert archive / California / Wind Advisories in 2017

Wind Advisory 23, NWS Hanford, CA

September 20, 2017

NWS Hanford, CA issued this wind advisory at Sep 20, 2017, 12:33 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2017, 12:33 AM PDT (07:33 UTC)
Expired
Sep 20, 2017, 8:00 AM PDT
In force
7 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

034 
WWUS76 KHNX 200733
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1233 AM PDT Wed Sep 20 2017

CAZ095-099-201500-
/O.NEW.KHNX.WI.Y.0023.170920T0733Z-170920T1500Z/
Kern County Mountains-Southeastern Kern County Desert-
Including the city of Mojave
1233 AM PDT Wed Sep 20 2017

...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect until 8 AM PDT this morning.

* WINDS...West 20 to 35 mph with gusts up to 55 mph.

* TIMING...Strong winds will continue overnight and taper off
  during the late morning hours.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DS
1 follow-up statement
789 
WWUS76 KHNX 201454
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
754 AM PDT Wed Sep 20 2017

CAZ095-099-201600-
/O.EXP.KHNX.WI.Y.0023.000000T0000Z-170920T1500Z/
Kern County Mountains-Southeastern Kern County Desert-
Including the city of Mojave
754 AM PDT Wed Sep 20 2017

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

Winds have decreased below advisory criteria and will continue to
decrease this morning across the Kern County Mountains and 
Deserts. Therefore, the Wind Advisory issued earlier for these 
areas will be allowed to expire.

$$

DS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Sep 19, 4:15 PM PDT, 8 hours 18 minutes earlier.

Area forecast discussion, Sep 19, 4:15 PM PDT, 8 hours 18 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
415 PM PDT Tue Sep 19 2017

.SYNOPSIS...
Below normal temperatures will continue this week with further
cooling on Thursday. Breezy conditions will continue with gusty
winds through and below mountain passes. Showers are possible
over the mountains Wednesday night through Friday with light snow
above 8000 feet. A warming trend is expected this weekend into
early next week with mostly clear skies.

&&

.DISCUSSION...
A cooler air mass has settled in over central California today
with 24 hour temperatures trends generally down 7-10 degrees. A
large area of stratocumulus clouds covered much of the southern
San Joaquin Valley and adjacent foothills this morning. Most has
since dissipated but visible satellite imagery shows a patch
still persists around Bakersfield, thus they are 12 degrees lower
than this time yesterday. Onshore surface flow ramped up overnight
and continues with widespread breezy conditions and locally windy
in and around favored mountain passes.

Little change in conditions is expected on Wednesday as a long wave
trough will remain over the region. Another short wave trough from
the Gulf of Alaska will dive down on Thursday, bringing even cooler
air. Temperatures are forecast to be around 15 degrees below normal
both Thursday and Friday. The Autumnal Equinox is at 1:02 PM Friday
and it will certainly feel more like fall. The trough will shift
east during the weekend as an upper ridge begins to build in from
the eastern Pacific. This will bring a gradual warming trend into
early next week with temperatures climbing to slightly above normal
again by next Tuesday.

Breezy conditions will continue this week as the onshore flow will
be reinforced by the Thursday trough. It will be gusty through and
below mountain passes, especially in the vicinity of Mojave. The
surface flow will transition to more offshore this weekend with
NE winds developing.

A frontal boundary will move in Wednesday night and could bring
some showers to the mountains, with additional upslope showers
possible through Thursday. Moisture is limited and do not expect
most areas to see more than a few hundredths to a tenth of an inch
rainfall, though an isolated two tenths is not out of the question.
Some light snowfall is likely over the high elevations. The colder
air will lower snow levels to around 8000 feet by Thursday morning.
Generally only a dusting of snow is expected but locally 1-2 inches
could fall.

&&

.AVIATION...
VFR conditions can be expected over the Central CA interior during
the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...DCH
avn/fw...DCH
synopsis...DCH

weather.gov/hanford

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.